[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.198.71. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 27, 1913

SKIN RASHES FOLLOWING THE ADMINISTRATION OF ATOPHAN

Author Affiliations

Assistant Professor of Medicine, Western Reserve University Medical Department CLEVELAND

JAMA. 1913;61(13_part_1):1040. doi:10.1001/jama.1913.04350130034010
Abstract

During the past two years atophan has been used extensively in the treatment of gout, arthritis of different forms and neuritis. Its use has also been recommended in migraine, sciatica, lumbago, iritis, episcleritis, otosclerosis, pyorrhea alveolaris, eczema and urticaria. The purpose of this paper is to call attention to the occurrence of various skin rashes—purpura, urticaria and scarlatiniform eruptions—caused by the administration of atophan as exemplified in the cases reported herewith.

REPORT OF CASES 

CASE 1.  —Man, aged 56, who for twelve years had suffered from the polyarticular form of arthritis deformans, was first given atophan in July, 1911, 7½ grains being administered four times daily. Ten days later a purpuric eruption appeared over the anterior surface of the lower extremities, extending from the knee down to the dorsum of the foot. The lesions were in the form of numerous small petechiae. The medicine was discontinued and in

First Page Preview View Large
First page PDF preview
First page PDF preview
×